MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.H6: type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.H11: manufacturer narrative: a of the device labeling was completed.Iritis (iridocyclitis), uveitis are identified in the labeling as known potential adverse events following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim#: (b)(4).
 
Event or Problem Description
A facility representative reported that a 13.2 mm vicm5 -5 d implantable collamer lens (icl) was implanted into the patient's right eye (od) on (b)(6) 2024.The patient underwent bilateral sequential surgery.Concomitant products used intraoperatively include opegan ovd and the msi injector delivery system.Toxic anterior segment syndrome (tass) was diagnosed.Additional diagnostics were performed but cultures were not taken.Eye drops and oral medication were prescribed.As of on (b)(6) 2024, issues were reported to be resolved with patient condition: bcva/ucva:20/10; iop:15mmhg; vault:509 m; "pigmentation has improved considerably".The lens remains implanted.In the reporter opinion, the cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
Additional data: h6.- health effect- clinical code: 4581- 'conjunctival hyperemia' and '2137' should be added.B5.- the patient also experienced blurred vision and conjunctival hyperemia.It was later reported, 'corrected visual acuity remained good at 20/10 even during inflammation onset, but blurred vision and redness present'.The lens remains implanted.Claim# (b(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20700783
Report Number2023826-2024-04900
Device Sequence Number3783315
Product Code MTA
UDI-Device Identifier00840311300839
UDI-Public(01)00840311300839(11)231102(17)261031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date03/11/2026
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale